Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 255, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 4, 2003, 10:35 PM CDT for Keya Paha County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2003, 10:35 PM CDT (03:35 UTC)
- Expired
- Aug 4, 2003, 11:30 PM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2097 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2295 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
989
WUUS53 KLBF 050335
SVRLBF
NEC103-050430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1035 PM CDT MON AUG 4 2003
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND EASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 1130 PM CDT
* AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 3 MILES NORTH OF
SPRINGVIEW...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
3 MILES SOUTH OF BURTON AROUND 1115 PM CDT
8 MILES SOUTHWEST OF MILLS AROUND 1130 PM CDT
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE
INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4296 9986 4279 9986 4276 9963 4283 9930
4302 9935
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:33 PM CDT, 8 hours 2 minutes earlier.
Area forecast discussion, Aug 4, 2:33 PM CDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 233 PM CDT MON AUG 4 2003 SHORTWAVE AT 18Z EXTENDS FROM EXTREME WRN SD INTO SERN WY. RESULTANT DRYING VERY EVIDENT ON WV IMAGERY. BOTH THE ETA AND GFS AGREE ON MCS DEVELOPING FROM ERN KS INTO SRN MO TONIGHT WITH A SECOND AREA SOUTHEAST THROUGH THE MISSOURI VALLEY. MODELS NOT DEVELOPING PRECIP INVO SFC TROUGH AND DRYLINE IN WRN NEBRASKA LATE THIS AFTERNOON INTO THIS EVENING. APPROACHING WAVE...CONVERGENCE ALONG TROUGH AND SOME REMAINING BOUNDARIES FROM A.M. CONVECTION SUPPORT SCATTERED TSRA BY LATE THIS AFTERNOON GENERALLY NEAR AN OGALLALA TO CODY LINE. IN FACT ALREADY A LINE OF TCU GOING UP IN NWRN KS INTO SWRN NEBR AT 18Z. GOOD MOISTURE AVBL EAST OF ANW TO BBW WHERE PW VALUES ABOVE 1.5 INCHES. SOME LOCALLY HEAVY RAIN PSBL IN FAR ERN CWFA THIS EVENING. ALL CONVECTION SHOULD MOVE OUT OF ERN CWFA SOON AFTER MIDNIGHT. A SLIGHT COOLDOWN TUESDAY AS H85 WINDS TURN TO THE NORTH. UPPER RIDGE BUILDS INTO REGION WITH TEMPS RISING INTO THE MID AND UPPER 90S. WILL GO DRY THROUGH THE PERIOD WHEN STORM TRACK ACROSS MONTANA-NORTH DAKOTA. EXTENDED DISCUSSION...THE LATEST GFS CAME IN MUCH DIFFERENTLY THAN PREVIOUS RUN AND LATEST EUROPEAN. WILL FAVOR PREVIOUS RUN AND KEEP GOING FORECAST HOT AND DRY FRIDAY THROUGH MONDAY. .LBF...NONE. KAR
Hazardous weather outlook, Aug 4, 3:30 PM CDT, 7 hours 5 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-051030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT ALONG A DRY LINE WHICH IS LOCATED NEAR A NORTH PLATTE TO VALENTINE LINE. AHEAD OF THE DRYLINE SURFACE DEW POINT TEMPERATURES RANGE IN THE MID TO UPPER 60S WITH SOUTHERLY WINDS. BEHIND THIS LINE ACROSS WESTERN NEBRASKA WINDS ARE TURNING WEST AND DEW POINTS ARE FALLING THROUGH THE 50S. SEVERE WEATHER POTENTIAL MAY BE LIMITED BY THE WEAK WIND FIELDS WITH MID LEVEL WINDS LESS THAN 20 KNOTS. HOWEVER GIVEN THE VERY UNSTABLE AIRMASS AND THE TURNING OF THE WINDS WITH HEIGHT...LARGE HAIL AND TORNADOES ARE POSSIBLE. AS THE DRIER AIR ADVANCES LATE THIS AFTERNOON AND EVENING WINDS WILL BECOME MORE WESTERLY STORM TYPE WILL FAVOR THE DEVELOPMENT OF DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TUESDAY THROUGH SUNDAY NO RAINFALL IS EXPECTED AS TEMPERATURES TREND UPWARDS. THE UPPER RIDGE STRENGTHENS AND BUILDS EAST TUESDAY WITH AN ISOLATED CHANCE THAT THUNDERSTORMS MAY FORM LATE IN THE DAY WEDNESDAY. PIECES OF ENERGY WILL EJECT ACROSS THE PLAINS ON WEDNESDAY AS THE LOW LEVEL JET STRENGTHENS OVERNIGHT. HOWEVER AS THE UPPER RIDGE STRENGTHENS THE STRONGER DYNAMICS WILL SHIFT NORTHWARD WITH NO THUNDERSTORMS FORECASTED THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION IS NOT ANTICIPATED TUESDAY THROUGH SUNDAY. HIRSCH
In the hours before
Local storm report, Aug 4, 8:09 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0809 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM SPARKS NE 0.88 IN HAIL
08/04/03 CHERRY
MBLocal storm report, Aug 4, 9:18 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0918 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 18 W SPRINGVIEW NE 0.75 IN HAIL
08/04/03 KEYA PAHA
MBLocal storm report, Aug 4, 9:26 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
0926 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 12 N AINSWORTH NE 1.00 IN HAIL
08/04/03 BROWN
MBLocal storm report, Aug 4, 10:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 PM CDT MON AUG 04 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 8 N BASSETT NE 0.75 IN HAIL
08/04/03 ROCK
13The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:35 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 55 min |
| Aug 4, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 62 min |
| Aug 4, 9:09 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 66 min |
| Aug 4, 9:39 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.